Alert archive / Texas / Frost Advisories in 2011

Frost Advisory 2, NWS San Angelo, TX

October 28, 201124 counties in Texas

NWS San Angelo, TX issued this frost advisory at Oct 28, 2011, 1:35 PM CDT for 24 counties in Texas. It took effect at Oct 29, 2011, 4:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 1:35 PM CDT (18:35 UTC)
In effect from
Oct 29, 2011, 4:00 AM CDT
Expired
Oct 29, 2011, 10:00 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS74 KSJT 281835
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
135 PM CDT FRI OCT 28 2011

...FROST POSSIBLE ACROSS WEST CENTRAL TEXAS...

.CLEAR SKIES...LIGHT WINDS...AND A COOL AIRMASS WILL ALLOW
TEMPERATURES TO DROP QUICKLY OVERNIGHT. BY SUNRISE SATURDAY
MORNING...TEMPERATURES IN THE LOW TO MID 30S WILL BE LIKELY. THE
COLDEST CONDITIONS WILL OCCUR IN LOW LYING AREAS...SUCH AS RIVER
VALLEYS...RURAL AREAS...AND NEAR LAKE SHORES. 

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291100-
/O.NEW.KSJT.FR.Y.0002.111029T0900Z-111029T1500Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
135 PM CDT FRI OCT 28 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. 

* IMPACTS: COLD SENSITIVE ANIMALS...PLANTS AND AGRICULTURE MAY
  NEED SPECIAL PRECAUTIONS TO PROTECT THEM FROM NEAR FREEZING
  TEMPERATURES.

* TEMPERATURE: 32-35 DEGREES IN RURAL AND LOW LYING AREAS 35-38
  DEGREES IN URBAN AREAS AND HILL TOPS

* DURATION: 4 AM-10 AM...WITH THE COLDEST TEMPERATURES OCCURRING
  AROUND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:36 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 28, 12:36 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1236 PM CDT FRI OCT 28 2011

.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS THROUGH THE
PERIOD. THIS MORNINGS STRATUS HAD LIFTED INTO A MORE BROKEN
STRATOCU DECK AT ABOUT 3500 FT. EVEN THESE CLOUDS WILL LIKELY
CONTINUE TO SLOWLY BREAK UP...WITH CLOUD COVER DISSIPATING BY
SUNSET. LIGHT WINDS AND WET SOIL MAY LEAD SOME AREAS TO SEE SOME
LIGHT FOG BY MORNING...BUT WITH SOME DRIER AIR WORKING ITS WAY
INTO THE AREA AS WELL...SOME UNCERTAINTY STILL EXISTS. WILL HOLD
OFF ADDING IT TO THE FORECAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 60  36  68  44  72 /   0   0   0   0   0
SAN ANGELO 	 62  33  68  41  74 /   0   0   0   0   0
JUNCTION 	 62  32  69  39  76 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Oct 28, 4:15 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
415 AM CDT FRI OCT 28 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-290915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
415 AM CDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE
COLDEST AIR MASS SO FAR THIS AUTUMN WILL SETTLE INTO WEST CENTRAL
TEXAS...WITH THE FIRST WIDESPREAD FROST POSSIBLE ACROSS MOST OF
THE AREA SATURDAY MORNING. LOW LYING AREAS SUCH AS RIVER VALLEYS
WILL BE EVEN A FEW DEGREES COOLER...AND A LIGHT FREEZE IS POSSIBLE
IN THOSE LOCATIONS. PEOPLE WITH COLD SENSITIVE PLANTS AND ANIMALS
MAY NEED TO TAKE PRECAUTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HUBER

Nearby

Frost Advisories in Texas, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.